Heat, Cape Girardeau
- When
- June 18, 12:00 PM CST to 6:00 PM CST
- Where
- Cape Girardeau forecast zone
- Reported by
- ASOS
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
Temperatures rose into the lower to mid 90's during the afternoon. High humidity levels resulted in peak heat indices around 105 degrees in some areas, mainly from the Cape Girardeau area north.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Temperatures rose into the lower to mid 90's during the afternoon. High humidity levels resulted in peak heat indices around 105 degrees in some areas, mainly from the Cape Girardeau area north. Five people were treated for heat-related illnesses at a Sikeston medical center. Surface high pressure over the central Appalachians and a surface low over the central Plains produced a hot and humid south wind flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 11:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT FRI JUN 18 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED. NO CHANGE TO THE PUBLIC DISCUSSION SECTION && .DISCUSSION... THE WEATHER PATTERN OVER THE NEXT WEEK WILL BE SHAPED BY AN UPPER LEVEL RIDGE OVER THE SOUTHERN UNITED STATES. WEATHER SYSTEMS PASSING NORTH OF THIS RIDGE MAY GRAZE THE QUAD STATE REGION FROM TIME TO TIME...ESPECIALLY NORTHERN AND EASTERN PORTIONS. HOWEVER...THE PRIMARY IMPACT WILL BE PERSISTENT HEAT AND HUMIDITY RIGHT THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. ANY THUNDERSTORM DEVELOPMENT LATER TODAY AND OVER THE WEEKEND WILL MOST LIKELY BE OF AN ISOLATED DIURNALLY DRIVEN NATURE GIVEN THE LACK OF ANY REAL FOCUSING MECHANISMS. 4KM WRF RUNS FROM SPC AND NSSL ACTUALLY BRING OUTFLOW FROM ONGOING CONVECTION OVER THE UPPER MIDWEST SOUTH INTO THE REGION BY EVENING...WHICH COULD SERVE AS A TRIGGER FOR CONVECTION. HOWEVER...THIS APPEARS TO BE EXAGGERATED COMPARED WITH THE MORE CONSERVATIVE NCEP 3KM ARW WRF. LATER IN THE WEEKEND...OPERATIONAL NAM AND GFS BRING A WEAK FRONTAL BOUNDARY NEAR THE INTERSTATE 64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...BUT NOT FOR LONG. AS A RESULT...ANY ORGANIZED CONVECTION WILL REMAIN DIFFICULT TO ACHIEVE THROUGH THE WEEKEND...WITH THE BEST CHANCE OF ISOLATED ACTIVITY ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. THE HEAT AND HUMIDITY IS THE PRIMARY CONCERN HEADING INTO THE WEEKEND. AN SPS SHOULD HANDLE THE HEAT IMPACT TODAY...AS MOST AREAS ARE FORECAST TO REMAIN UNDER HEAT ADVISORY CRITERIA. HOWEVER...THE NEXT SEVERAL DAYS BEGINNING WITH SATURDAY ARE AN ENTIRELY DIFFERENT MATTER. HEAT INDICES ARE FORECAST TO MEET OR EXCEED ADVISORY CRITERIA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL REQUIRE THE CONSIDERATION OF A HEAT ADVISORY OR EVEN EXCESSIVE HEAT WARNING /BASED ON LENGTH OF DURATION/ BY SUBSEQUENT FORECAST SHIFTS LATER TODAY AND/OR TONIGHT. && .AVIATION... BEGINNING TO SEE CU DEVELOPMENT ESPECIALLY ALONG AND WEST OF A N/S LINE EXTENDING THROUGH PADUCAH WHERE CAP ERODED QUICKER THIS MORNING. A BIT MORE LOW LEVEL MOISTURE THAN EXPECTED IS PROBABLY AIDING DEVELOPMENT...WITH A FEW SHOWERS DEVELOPING OVER SE MO AS WELL. WILL WATCH THESE CONTINUE TO TRACK EASTWARD BUT WITH WEAK SHEAR AND LITTLE/NO LARGE SCALE FORCING EXPECT ACTIVITY WILL CONTINUE TO BE ISOLATED...ENDING AROUND SUNSET. OUTSIDE OF ANOTHER LOW CHC OF ISOLATED TSRA MAINLY KEVV/KOWB AREA SATURDAY...VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST THE NEXT 24 HOURS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....RP AVIATION...AD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CDT FRI JUN 18 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 445 AM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS AFTERNOON. REFER TO THE LATEST SPECIAL WEATHER AND PUBLIC INFORMATION STATEMENTS FOR MORE INFORMATION. MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI IVER...AS DETAILED IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEAT AND HUMIDITY WILL PERSIST INTO THE WEEKEND AND EARLY NEXT WEEK...WITH MAXIMUM HEAT INDEX VALUES FORECAST TO NEAR OR EXCEED 105 EACH AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE AREA SATURDAY THROUGH TUESDAY. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT DURING THIS TIME. MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER...AS DETAILED IN THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY. RJP
The national radar mosaic for the moment the first event began.
3 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234482, 234483, 234484.